Page 2 of 7 FirstFirst 1234567 LastLast
Results 11 to 20 of 70

Thread: Starting LYRICA today

  1. #11
    KK - I would try it again and give yourself 3 to 4 weeks to see if the side effects wear off. For me, they mostly do. Why don't you right now start a diet exercise program and lose those 15 lbs. Start today !
    For me, lyrica was way more effective and had less side effects than neurontin. The only thing is it is pricey.

  2. #12

    Thumbs up

    Quote Originally Posted by arndog View Post
    KK - I would try it again and give yourself 3 to 4 weeks to see if the side effects wear off. For me, they mostly do. Why don't you right now start a diet exercise program and lose those 15 lbs. Start today !
    For me, lyrica was way more effective and had less side effects than neurontin. The only thing is it is pricey.
    Hi, Arndog!

    Absolutely I will try it again. Maybe I was on too high of a dose to start out with before. I'm just hoping it works and without too many negative side effects. And I did start a semi diet this week of low carbs and fat. I'm not even sure how to do it, really, because I've never had to diet before in my life. But I've learned that circumstances can sure change things quick. I've read terrible stories on the Net regarding Lyrica, so I'm somewhat nervous, but I still want to try it. You mentioned that it's pricey... I know... And if it weren't for the awesome health clinic that I go to that helps people like me without insurance, I don't know what I'd do. Thank God for them. I still have copays and have to pay for some scripts, but the biggies like this cost me zero!

    Thanks for your post, Arndog. I'll give an update in another week or so to post how I'm doing on it in case anybody is curious.

    KK :-)

  3. #13
    Senior Member
    Join Date
    Dec 2009
    Location
    Florida, USA
    Posts
    2,175
    It and Ultram ER/Tramadol are the only things that keet me sane, but it doesn't work the same every day or even during the same day. The neuropathic pain varies for me all of the time, but I do have some pretty good days here and there. I guess it has some bad side effects in terms of concentration, but I couldn't concentrate anyway with the pain. I take 200mg three times a day. I think it made my life a lot better on balance. It worked better than the neurontin. Hope it works for you all....

  4. #14
    Quote Originally Posted by swh2007 View Post
    It and Ultram ER/Tramadol are the only things that keet me sane
    I take Tramadol on a as-needed basis for breakthrough, and it does help most of the time. That drug was prescribed for me for another issue I had earlier in the year and I just happened to try it one day to see if it would help and it did. I was sooooo glad!!! I didn't even know that it was used for neuropathic pain as a rule.

    So have you had any blurred vision or weight gain? I'm like you... I think that the pain might outweigh the side effects. I just feel blessed having a choice.

    KK

  5. #15
    Senior Member
    Join Date
    Dec 2009
    Location
    Florida, USA
    Posts
    2,175
    I use Ultram 200 Extended Release for other pains but my dr. told me it would help some with the neuropathic pain, and I use Tramadol 50 for breakthrough pain, but usually always 12 hours after I take the Ultram. If I don't take the Ultram, I always get horrible neuropathic pain about 6 hours later. Not the same if I forget to take the Lyrica. I don't really notice the blurred vision but I did gain 15 pounds. But I also overate, and yes for sure it does make me retain water if I eat something salty. I've lost about 1/2 of the weight gain.

    I have a hard time figruing out whether the concentration issues relate to a concussion I had in my accident, the left over pain, fatique, stress or the Lyrica. I was having a hard time with concentration before I started taking it. It does make me sleepy sometimes.

  6. #16
    I have been on 3x50mg lyrica for 3years. It is the best meds I have found for pain. I also take tramadol 5mg up to 4x a day as needed. Give the lyrica at least 4 to 7 weeks to start working well. I have had very little side effects.
    Good luck
    Semper fi

  7. #17
    Quote Originally Posted by swh2007 View Post
    I use Ultram 200 Extended Release for other pains but my dr. told me it would help some with the neuropathic pain, and I use Tramadol 50 for breakthrough pain, but usually always 12 hours after I take the Ultram. If I don't take the Ultram, I always get horrible neuropathic pain about 6 hours later. Not the same if I forget to take the Lyrica. I don't really notice the blurred vision but I did gain 15 pounds. But I also overate, and yes for sure it does make me retain water if I eat something salty. I've lost about 1/2 of the weight gain.

    I have a hard time figruing out whether the concentration issues relate to a concussion I had in my accident, the left over pain, fatique, stress or the Lyrica. I was having a hard time with concentration before I started taking it. It does make me sleepy sometimes.
    That's what I'm on as well, Tramadol 50 mg. The more people I hear of that has some good results with few side effects from the Lyrica, the better I feel. If you read some of the personal comments on some of these sites for the Lyrica alone, it'll scare you half to death. So thanks so much for your post.

    Regarding your concentration issues, I've certainly read that the Lyrica can cause that, but with everything you've listed, it sounds like a combination to me. Have you mentioned it to your doctor?

    So how did you lose your 15 lbs? Low carbs, low fat, low calories alone?

    KK

  8. #18
    Quote Originally Posted by Semper Fi View Post
    I have been on 3x50mg lyrica for 3years. It is the best meds I have found for pain. I also take tramadol 5mg up to 4x a day as needed. Give the lyrica at least 4 to 7 weeks to start working well. I have had very little side effects.
    Good luck
    Semper fi
    More positive notes.... awesome. I will give it as long as possible to work for me. I just hope I can work and function on it. I have to make a living, and this is what has me concerned more than anything else. I'm excited to try it, though.

    Thanks much!

    KK

  9. #19
    Senior Member Lone Beagle's Avatar
    Join Date
    Jan 2010
    Location
    Christiansburg, VA
    Posts
    153
    Hi all! New guy here. I have been taking a combo of lyrica and tramadol for about 3 years. It is the only solution I have found in more than 25 years. Lyrica does make you gain weight, I have fighting the pounds back but it is hard since my job is sedentary.
    Just my 2cents,
    John

  10. #20
    Senior Member
    Join Date
    Dec 2009
    Location
    Florida, USA
    Posts
    2,175
    I just quit eating as much and starting watching the fatty foods. Low (as opposed to normal) carb diets are dangerous!

    Concussion, pain, fatigue, stress, meds......as to concentration the doctor can't separate them and neither can I. I can't really tie it to when I do or do not take meds.

Similar Threads

  1. Lyrica 50 mg
    By RJP in forum Pain
    Replies: 1
    Last Post: 01-22-2009, 03:26 AM
  2. Replies: 0
    Last Post: 09-21-2008, 08:32 AM
  3. Lyrica
    By mike in forum Care
    Replies: 1
    Last Post: 01-01-2007, 12:01 AM
  4. Lyrica
    By mike in forum Pain
    Replies: 8
    Last Post: 03-15-2006, 09:20 PM
  5. Lyrica
    By bberr in forum Pain
    Replies: 6
    Last Post: 01-04-2005, 07:17 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •